Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 150, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 29, 2007, 11:12 AM CDT for Palo Pinto County, Stephens County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 29, 2007, 11:12 AM CDT (16:12 UTC)
- Expired
- May 29, 2007, 2:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
Counties Palo Pinto County, TX, Stephens County, TX
The radar
The Dyess AFB radar (KDYX), 68 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 11:25 AM CDT | FLASH FLOOD | Breckenridge, TX | FM 578 NORTH OF BRECKENRIDGE CLOSED DUE TO FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 291614 FFWFWD TXC363-429-291915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1112 AM CDT TUE MAY 29 2007 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN PALO PINTO COUNTY IN NORTH CENTRAL TEXAS... STEPHENS COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 215 PM CDT * AT 1112 AM CDT...LAW ENFORCEMENT OFFICIALS REPORTED VERY HEAVY RAIN FROM A COMPLEX OF SHOWERS AND THUNDERSTORMS MOVING OVER THE AREA. THE HEAVIEST RAIN WAS LOCATED ABOUT 16 MILES SOUTH OF POSSUM KINGDOM STATE PARK...OR ABOUT 12 MILES NORTH OF RANGER...MOVING SOUTHEAST AT 10 MPH. SEVERAL INTERSECTIONS ARE FLOODED IN BRECKENRIDGE. AT LEAST TWO INCHES HAS FALLEN THIS MORNING AND ANOTHER ONE TO TWO INCHES WILL BE POSSIBLE THROUGH 215 PM. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GORDON...STRAWN...AND MINGUS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3252 9895 3252 9835 3297 9836 3296 9895 $$ 13
2 follow-up statements
000 WGUS74 KFWD 291719 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1218 PM CDT TUE MAY 29 2007 TXC363-429-291915- PALO PINTO TX-STEPHENS TX- 1218 PM CDT TUE MAY 29 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR EASTERN STEPHENS AND WESTERN PALO PINTO COUNTIES... AT 1218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVIEST RAIN HAS MOVED OUT OF THE AREA...BUT RESIDUAL RUNOFF CONTINUES TO PRESENT A PROBLEM. AT LEAST ONE ROAD CLOSURE HAS BEEN REPORTED. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 3253 9880 3252 9835 3297 9836 3295 9881 $$
000 WGUS74 KFWD 291803 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 103 PM CDT TUE MAY 29 2007 TXC363-429-291813- PALO PINTO TX-STEPHENS TX- 103 PM CDT TUE MAY 29 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN STEPHENS AND WESTERN PALO PINTO COUNTIES... A FEW LOW WATER CROSSINGS AND FLOOD PRONE AREAS MAY STILL HAVE SOME PONDING...DRIVE CAREFULLY. LAT...LON 3253 9880 3252 9835 3297 9836 3295 9881 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 29, 10:29 AM CDT, 43 minutes earlier.
Area forecast discussion, May 29, 10:29 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1029 AM CDT TUE MAY 29 2007 .DISCUSSION... STRONG TO SEVERE STORMS NOW MOVING INTO WESTERN COUNTIES UNDER CORE OF UPPER LOW. OTHER SHOWERS CONTINUE MOVING WEST ACROSS THE CENTRAL AND EASTERN SECTIONS. EXPECT THIS ACTIVITY TO CONTINUE AS UPPER LOW MOVES ACROSS NORTH TEXAS TODAY. STORMS SHOULD LOSE THEIR PEPTO AS THEY MOVE FARTHER EAST INTO LESS FAVORABLE ENVIRONMENT. HAVE UPPED POPS ACROSS THE NORTHERN TWO-THIRDS OF NORTH TEXAS. FLASH FLOODING MAY BE LESS OF A PROBLEM TODAY...DEPENDING ON HOW MUCH THIS ACTIVITY FILLS IN. HOWEVER...LOCALIZED FLOODING WILL CONTINUE TO BE A THREAT. /13 && .PREV DISCUSSION... /ISSUED 549 AM CDT TUE MAY 29 2007/ AVIATION... DYING WTX MCS ALONG A KMWL-KSEP-KMKN-KBWD LN AT 1045Z AND SLOWING. IF IT CONTINUES SOUTHEAST AT 15 MPH...SCATTERED CONVECTION MAY REACH KACT AROUND 15-16Z. ANY RESIDUAL BOUNDARY FROM THIS SYSTEM WILL BE THE FOCUS FOR AFTERNOON CONVECTION BOTH KDFW AND KACT TRACONS. THE CHANCE OF A TSRA/+SHRA AT ANYONE TAF SITE TODAY/EVENING IS PROBLEMATIC...BUT MOST FAVORABLE DURING THE AFTENROON HOURS. HAVE DECIDED TO USE CLOUD CB TO INDICATE THE POTENTIAL OF AFTERNOON/EVENING ACTIVITY. MVFR CIGS SHOULD LIFT BY LATE MORNING WITH VFR CONDITIONS REST OF THE DAY AND EVENING. MVFR STRATUS RETURNS AGAIN LATE TONIGHT ACROSS NTX...GENERALLY 08Z AND AFTERWARD. COULD BE BRIEF PERIOD 12-14Z WITH MVFR VIS...4-6SM BR. HAVE NOT SEEN MUCH SATURATION 09-11Z. WILL INCLUDE 6SM BR 12-16Z WHILE LOW LEVEL AIR MASS HAS THE POTENTIAL. 75 PREV DISCUSSION... 408 AM. SATELLITE WATER VAPOR IMAGERY SHOWS A SHORTWAVE OVER WEST CENTRAL TEXAS THIS MORNING. THIS SYSTEM WILL MOVE EAST ACROSS NORTH TEXAS TODAY. A THUNDERSTORM COMPLEX ASSOCIATED WITH THE SHORTWAVE WAS MOVING EAST INTO THE WESTERN PART OF NORTH TEXAS AS OF 0830Z. THIS ACTIVITY HAS BEEN SHOWING SIGNS OF WEAKENING AS IT MOVES FARTHER EAST. HAVE GENERALLY KEPT CHANCE POPS AREA WIDE FOR THIS MORNING. THE BEST CHANCE OF RAIN THIS AFTERNOON WILL BE ACROSS THE EAST. SOME LOCALLY HEAVY RAIN IS POSSIBLE...WE WILL EMPHASIZE THE POTENTIAL FOR HEAVY RAIN IN THE HAZARDOUS WEATHER OUTLOOK...BUT WITH AREAL COVERAGE LESS THAN THE LAST FEW DAYS...WE WILL HOLD OFF ON ISSUING A FLASH FLOOD WATCH. RAIN CHANCES WILL START TO DECREASE SOME TONIGHT...BUT WE WILL SEE A SLIGHT CHANCE TO A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THURSDAY NIGHT. THE GFS IS CONSISTENT ON BRINGING A SERIES OF UPPER LEVEL DISTURBANCES ACROSS NORTH TEXAS OVER THE WEEKEND. THUS HAVE PLACED SOME LOW POPS ALONG THE RED RIVER FOR SATURDAY...AND CHANCE OF THUNDERSTORMS ACROSS MOST OF NORTH TEXAS ON SUNDAY AS A STRONGER DISTURBANCE PUSHES ACROSS THE REGION..IT WILL DRIVE A COLD FRONT INTO NORTH TEXAS. WITH NORTHWESTERLY FLOW ALOFT...WE WILL SEE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS ON MONDAY. TEMPERATURE-WISE...TEMPERATURES WILL START TO WARM UP DURING THE NEXT FEW DAYS AND BY THE END OF WEEK WE WILL BE BACK TO SEASONAL NORMAL HIGHS IN THE MID 80S TO AROUND 90 DEGREES. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 81 68 85 69 / 60 30 30 30 WACO, TX 82 69 86 70 / 40 20 20 20 PARIS, TX 80 65 83 67 / 70 30 30 30 DENTON, TX 80 67 86 69 / 60 30 30 30 MCKINNEY, TX 80 67 85 69 / 60 30 30 30 DALLAS, TX 81 69 85 70 / 60 30 30 30 TERRELL, TX 81 68 85 70 / 60 30 30 30 CORSICANA, TX 80 67 85 69 / 50 30 20 30 TEMPLE, TX 83 69 87 69 / 40 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 06/13
Hazardous weather outlook, May 29, 4:17 AM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 417 AM CDT TUE MAY 29 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 417 AM CDT TUE MAY 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY THROUGH TONIGHT. BRIEF HEAVY RAINFALL COULD RESULT IN LOCALIZED FLOODING...ESPECIALLY EAST OF THE INTERSTATE 35 CORRIDOR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS WITH THE POTENTIAL FOR HEAVY RAIN WILL CONTINUE WEDNESDAY AND THURSDAY. THUNDERSTORM CHANCES WILL DIMINISH THURSDAY NIGHT WITH VERY LITTLE EXPECTED FRIDAY. THUNDERSTORMS RETURN TO THE RED RIVER VALLEY SATURDAY...THEN SPREAD OVER THE REST OF NORTH TEXAS SUNDAY THROUGH EARLY MONDAY. DUE TO THE EXCESSIVE RAINFALL OF THE PAST SEVERAL DAYS...FLASH FLOODING WILL BE A MAIN CONCERN EACH DAY. HAIL AND DAMAGING WIND MAY BE CONCERN THIS WEEKEND AND EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR LOCALIZED FLASH FLOODING TODAY.
In the hours before
Special weather statement, May 29, 8:32 AM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 832 AM CDT TUE MAY 29 2007 TXZ129-291415- EASTLAND TX- 832 AM CDT TUE MAY 29 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL AND EASTERN EASTLAND COUNTY AT 832 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF EASTLAND...MOVING EAST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CARBON...EASTLAND AND RANGER. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND GUSTY WINDS CAN BE EXPECTED FROM THIS STORM. THE HEAVY RAINFALL MAY CAUSE FLOODING OF INTERSECTIONS AND LOW LYING AREAS. STAY CLEAR OF AREAS WHERE FLOODING IS OCCURRING. LAT...LON 3249 9898 3223 9898 3228 9855 3251 9858
Local storm report, May 29, 9:31 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
931 AM CDT TUE MAY 29 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD THORNDALE 30.61N 97.20W
05/28/2007 MILAM TX LAW ENFORCEMENT
THE FOLLOWING ROADS WERE CLOSED DUE TO FLOODING: FM 1915
AT BIG ELM CR, FM 443 AT TURKEY CR NORTH OF THORNDALE, FM
407 AT CLAYS CR.Local storm report, May 29, 9:35 AM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
935 AM CDT TUE MAY 29 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD CAMERON 30.86N 96.98W
05/28/2007 MILAM TX LAW ENFORCEMENT
THE FOLLOWING ROADS WERE CLOSED DUE TO FLOODING: FM 487
AT SAN GABRIEL CR, FM 486 AND FM 1915 AT LITTLE RIVER, FM
908 AT BRUSHY CR.Local storm report, May 29, 9:42 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
942 AM CDT TUE MAY 29 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLASH FLOOD MCGREGOR 31.45N 97.38W
05/28/2007 MCLENNAN TX EMERGENCY MNGR
TWO ROADS CLOSED DUE TO FLOODING: OLD MEXIA RD AND HOG
CREEK RD.Special weather statement, May 29, 10:53 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1053 AM CDT TUE MAY 29 2007
TXZ116-129-291630-
PALO PINTO TX-EASTLAND TX-
1053 AM CDT TUE MAY 29 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN EASTLAND COUNTY
SOUTHWESTERN PALO PINTO COUNTY
AT 1053 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTH OF RANGER...MOVING EAST-SOUTHEAST
AT 25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE RANGER AND STRAWN.
HAIL...GUSTY WINDS...AND VERY HEAVY RAIN ARE POSSIBLE WITH THIS
STORM.
IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED.
LAT...LON 3285 9855 3252 9858 3251 9871 3239 9866
3240 9848 3281 9828The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:32 AM CDT | Special Weather Statement | FWD | Eastland | 43 min |
| May 29, 9:57 AM CDT | Severe Thunderstorm Warning | FWD | Stephens | 63 min |
| May 29, 10:53 AM CDT | Special Weather Statement | FWD | Palo Pinto | 37 min |
| May 29, 10:59 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 61 min |
| May 29, 11:14 AM CDT | Severe Thunderstorm Warning | FWD | Eastland | 61 min |
| May 29, 11:43 AM CDT | Special Weather Statement | FWD | Erath | 32 min |
| May 29, 1:35 PM CDT | Special Weather Statement | FWD | Johnson | 25 min |
| May 29, 1:40 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 38 min |
| May 29, 2:02 PM CDT | Special Weather Statement | FWD | Ellis | 28 min |
| May 29, 2:21 PM CDT | Special Weather Statement | FWD | Bosque, Hill | 24 min |
| May 29, 2:39 PM CDT | Special Weather Statement | FWD | Ellis | 36 min |
| May 29, 2:45 PM CDT | Special Weather Statement | FWD | McLennan, Navarro | 30 min |
| May 29, 3:19 PM CDT | Special Weather Statement | FWD | Freestone, Limestone, McLennan, Navarro | 56 min |
| May 29, 3:42 PM CDT | Special Weather Statement | FWD | Freestone, Limestone, McLennan, Navarro | 33 min |
| May 29, 4:11 PM CDT | Special Weather Statement | FWD | Anderson, Freestone, Henderson, Limestone | 64 min |
| May 29, 5:18 PM CDT | Special Weather Statement | FWD | Anderson | 42 min |
| May 29, 5:26 PM CDT | Flash Flood Warning | FWD | Hunt, Van Zandt | 3 hr |
| May 29, 5:48 PM CDT | Special Weather Statement | FWD | Robertson | 27 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.